Alert archive / Colorado / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Pueblo, CO

June 2, 2012Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 2, 2012, 3:15 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2012, 3:15 PM MDT (21:15 UTC)
Expired
Jun 2, 2012, 4:00 PM MDT
In force
45 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:33 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1766 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS55 KPUB 022115
SVRPUB
COC025-089-101-022200-
/O.NEW.KPUB.SV.W.0042.120602T2115Z-120602T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT JUN 2 2012

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 400 PM MDT

* AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTHWEST OF FOWLER...OR 29 MILES SOUTHEAST OF PUEBLO...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOWLER...OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND ROCKY
  FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3835 10371 3793 10371 3792 10424 3812 10431
TIME...MOT...LOC 2115Z 250DEG 24KT 3804 10416
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
079 
WWUS55 KPUB 022124
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SAT JUN 2 2012

COC025-089-101-022200-
/O.CON.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
CROWLEY CO-OTERO CO-PUEBLO CO-
324 PM MDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO...NORTHWESTERN OTERO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL
400 PM MDT...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF FOWLER...OR 31 MILES WEST OF LA JUNTA...MOVING EAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  FOWLER...OLNEY SPRINGS...MANZANOLA...CROWLEY...ORDWAY AND ROCKY
  FORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3815 10422 3835 10371 3793 10371 3792 10414
TIME...MOT...LOC 2124Z 250DEG 24KT 3806 10409
WIND...HAIL 60MPH 1.00IN

$$
526 
WWUS55 KPUB 022134
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT SAT JUN 2 2012

COC025-089-101-022200-
/O.CON.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
CROWLEY CO-OTERO CO-PUEBLO CO-
334 PM MDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO...NORTHWESTERN OTERO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL
400 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FOWLER TO 11 MILES SOUTH OF
MANZANOLA...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS...MANZANOLA...CROWLEY...ROCKY FORD AND ORDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3793 10403 3817 10416 3835 10371 3793 10371
TIME...MOT...LOC 2134Z 251DEG 23KT 3819 10403 3796 10392
WIND...HAIL 60MPH 1.00IN

$$
844 
WWUS55 KPUB 022142
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT SAT JUN 2 2012

COC101-022152-
/O.CAN.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
PUEBLO CO-
342 PM MDT SAT JUN 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUEBLO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3793 10403 3797 10405 3821 10406 3835 10371
      3793 10371
TIME...MOT...LOC 2142Z 251DEG 23KT 3821 10397 3798 10386

$$

COC025-089-022200-
/O.CON.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
CROWLEY CO-OTERO CO-
342 PM MDT SAT JUN 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OTERO AND SOUTHWESTERN CROWLEY COUNTIES UNTIL 400 PM MDT...

AT 341 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM OLNEY SPRINGS TO 9 MILES SOUTH OF MANZANOLA...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  MANZANOLA...CROWLEY...ROCKY FORD AND ORDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3793 10403 3797 10405 3821 10406 3835 10371
      3793 10371
TIME...MOT...LOC 2142Z 251DEG 23KT 3821 10397 3798 10386
WIND...HAIL 60MPH <.50IN

$$
776 
WWUS55 KPUB 022150
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT SAT JUN 2 2012

COC025-089-022201-
/O.EXP.KPUB.SV.W.0042.000000T0000Z-120602T2200Z/
CROWLEY CO-OTERO CO-
350 PM MDT SAT JUN 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OTERO AND
SOUTHWESTERN CROWLEY COUNTIES WILL EXPIRE AT 400 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3793 10403 3797 10405 3821 10406 3835 10371
      3793 10371
TIME...MOT...LOC 2151Z 251DEG 23KT 3823 10390 3800 10379

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:11 PM MDT, 4 minutes earlier.

Area forecast discussion, Jun 2, 3:11 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT SAT JUN 2 2012

.SHORT TERM...
(TONIGHT AND SUNDAY)

CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED
IN A LINE FROM CALHAN...SOUTH TO NEAR TRINIDAD.  THE STRONGEST
STORMS ARE LOCATED OVER SOUTHERN PUEBLO COUNTY...SOUTH INTO LAS
ANIMAS COUNTY.  HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS IN
EXCESS OF 50 MPH HAVE BEEN REPORTED.  SHOWER AND THUNDERSTORMS
CONTINUE OVER THE MOUNTAIN REGIONS...BUT HAVE DECREASED IN INTENSITY
OVER THE PAST COUPLE OF HOURS.

TONIGHT...STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO TRACK EAST
ACROSS EASTERN COLORADO THROUGH THE EVENING HOURS.  MOISTURE REMAINS
ELEVATED WITH WIDESPREAD DEW POINTS IN THE LOWER 50S.  LAPS ANALYSIS
INDICATING 2000 TO 2400 J/KG OF CAPE OVER THE PLAINS ALONG WITH
INCREASING SOUTHERLY FLOW.  EXPECT THE LINE OF THUNDERSTORMS TO
ENCOUNTER THIS UNSTABLE MOIST ENVIRONMENT WHICH SHOULD HELP TO
STRENGTHEN THE THUNDERSTORMS.  THE MAIN INGREDIENT MISSING IS
SHEAR.  CURRENT SHEAR VALUES ARE RUNNING AROUND 30 KTS WHICH WILL
LIMIT UPDRAFT ROTATION POTENTIAL.  EXPECT THE MAIN THREATS THROUGH
THIS EVENING OVER THE PLAINS HAIL TO THE SIZE OF QUARTERS AND
DAMAGING OUTFLOW WINDS IN EXCESS OF 60 MPH.  LOCALLY HEAVY RAINFALL
IS ALSO POSSIBLE.  HIGH-RES MODELS HAVE THUNDERSTORMS PUSHING EAST
INTO KANSAS THROUGH 03Z AND CLEARING THE AREA BY 04Z.  CLEARING
CONDITIONS ARE EXPECTED AFTER 04Z THROUGH THE REMAINDER OF THE NIGHT
WITH OVERNIGHT LOWS IN THE MID 50S FOR THE LOWER ELEVATIONS.

SUNDAY...ANOTHER WEAK SHORTWAVE TROUGH WILL SHIFT SOUTHEAST ACROSS
EASTERN COLORADO WITH A COLD FRONT MOVING SOUTH ACROSS THE PLAINS BY
18Z.  THIS FRONT WILL DO LITTLE COOL TEMPERATURES AS HIGH PRESSURE
ALOFT AND MIXING WILL HELP HIGHS RISE INTO THE MID 90S FOR THE
PLAINS.  CONVECTION WILL DEVELOP BY MIDDAY OVER THE MOUNTAIN AREAS
AND PERSIST THROUGH THE AFTERNOON.  THE OTHER AREA OF CONCERN WILL
BE IF SHOWERS AND THUNDERSTORMS CAN DEVELOP IN ASSOCIATION WITH THE
SHORTWAVE TROUGH.  FOR NOW IT LOOKS LIKE THE AREA FROM TRINIDAD TO
EADS WILL SEE THE BEST CHANCES FOR SEEING THUNDERSTORMS.  MOZLEY

.LONG TERM...
(MONDAY THROUGH SATURDAY)

...LONG TERM CONCERNS ARE COVERAGE OF MAINLY DIURNAL THUNDERSTORMS...

MONDAY...MODELS SHOW UPPER RIDGE OVER THE SOUTHERN AND CENTRAL
ROCKIES TRANSLATED EAST AS BROAD UPPER TROUGH MOVES INTO THE GREAT
BASIN. MID AND HIGH LEVEL MOISTURE FORECAST TO SPARK MOUNTAIN AND
HIGH VALLEY SHOWERS AND THUNDERSTORMS...WHICH WOULD MOVE INTO THE
I-25 CORRIDOR AND EASTWARD THROUGH THE EVENING AND OVERNIGHT. MAY
TWEAK THE GOING POP FORECAST UP A BIT...BUT IT LOOKS PRETTY GOOD. IT
WILL BE A WARM DAY WITH HIGHS RANGING FROM THE 60S ACROSS THE
HIGHEST TERRAIN TO THE 90S ACROSS THE PLAINS.

TUESDAY...AS THE TROUGH MOVES A BIT MORE TO THE EAST...DRIER AIR
FROM THE DESERT SOUTHWEST WILL DOMINATE ACROSS THE WESTERN PART OF
THE CWA...THERE WILL BE SOME MOISTURE OVER THE EASTERN PLAINS.
DRYLINE FORECAST TO BE IN THAT AREA...WITH AT LEAST ISOLATED TO
LOWER END CHANCE POPS BEING REASONABLE.  IT IS POSSIBLE THAT A FEW
STRONG STORMS WILL OCCUR ACROSS THE FAR EASTERN COUNTIES IN THE LATE
AFTERNOON AND THROUGH A PART OF THE EVENING...WITH HIGHER
INSTABILITY AND MODERATELY STRONG LOW LEVEL SOUTHERLY
WINDS....PROVIDING FOR SOME SHEAR.

WEDNESDAY AND THURSDAY...MODELS HINT AT SOME AVAILABLE LOW LEVEL
MOISTURE ACROSS THE EASTERN PLAINS...SO THE BEST ODDS FOR HIGH BASED
CONVECTION WILL BE IN THAT AREA.  ELSEWHERE...DRY WEATHER WILL PREDOMINATE.

FRIDAY AND SATURDAY...UPPER TROUGH MOVES NORTHEAST...WELL TO THE
NORTH OF COLORADO. LOOKING AT DRY...AND LIGHT SOUTHWESTERLY FLOW
ALOFT...BRINGING VERY WARM CONDITIONS TO THE CWA. -TLM-

&&

.AVIATION...
LINE OF THUNDERSTORMS CURRENTLY MAKING THEIR WAY THROUGH KCOS AND
KPUB AND SHOULD BE EXITING BOTH TERMINALS THROUGH 23Z.  THE MAIN
THREAT HAS BEEN GUSTY OUTFLOW WINDS WHICH ARE NOW EAST OF THE
TERMINALS.  EXPECT WINDS TO DECREASE OVER THROUGH 22Z AS THE LINE OF
STORMS MOVES EAST.  EXPECT VFR CONDITIONS OVERNIGHT ONCE THE
THUNDERSTORMS EXIT THE AREA.

MORE ISOLATED THE SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS
LOCATED OVER THE SAN LUIS VALLEY AND WILL IMPACT KALS THROUGH 01Z.
THE TERMINAL WILL SEE VFR CONDITIONS OVERNIGHT ONCE THUNDERSTORMS
CLEAR THE AREA.  MOZLEY

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

88/13
Hazardous weather outlook, Jun 2, 11:31 AM MDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT SAT JUN 2 2012

COZ058>089-093>099-031745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 AM MDT SAT JUN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS HAVE DEVELOPED ALONG THE CONTINENTAL DIVIDE AND ARE
SPREAD EAST ACROSS THE SAN LUIS VALLEY INTO THE EASTERN MOUNTAINS.
THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE PEA SIZE HAIL
AND LIGHTNING.

THUNDERSTORMS ARE EXPECTED TO SPREAD EAST INTO THE INTERSTATE 25
CORRIDOR THROUGH 1 PM AND EAST INTO THE EASTERN PLAINS THIS
AFTERNOON AND EVENING. GIVEN THE LOWER MOISTURE ALONG THE
INTERSTATE 25 CORRIDOR...THE MAIN THREAT APPEARS TO BE OUTFLOW
WIND GUSTS UP TO 50 MPH...ALONG WITH HAIL TO ONE HALF INCH IN
DIAMETER. AS STORMS MOVE INTO DEEPER MOISTURE EAST OF INTERSTATE
25...THEY SHOULD STRENGTHEN WHERE SEVERAL COULD BECOME SEVERE. THE
MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN
DIAMETER. GIVEN THE WEAK SHEAR PROFILES ALOFT...THE TORNADO THREAT
APPEARS LOW AT THIS TIME.

THUNDERSTORM ACTIVITY WILL TRACK EAST INTO KANSAS BY MID EVENING
WITH CLEARING CONDITIONS AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH
THE MOST STORM ACTIVITY EXPECTED TO OCCUR OVER AND NEAR THE MOUNTAINS
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM STORMS
THROUGH THIS PERIOD WILL BE LIGHTNING AND GUSTY WINDS...WITH SMALL
HAIL POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THROUGH THIS EVENING.

88/13

In the hours before

Special weather statement, Jun 2, 2:18 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT SAT JUN 2 2012

COZ086-022045-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
218 PM MDT SAT JUN 2 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...PUEBLO.

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PUEBLO WEST...OR 8 MILES NORTHWEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PINON.
  NORTHEASTERN PUEBLO.
  BLENDE.
  AVONDALE.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.
WINDS MAY GUST TO 50 MPH WELL AHEAD OF THE THUNDERSTORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 2, 2:27 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
227 PM MDT SAT JUN 2 2012

COZ074-086>088-022100-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
227 PM MDT SAT JUN 2 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALSENBURG...OR 32 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT WALSENBURG...THEN RURAL AREAS OF
NORTH CENTRAL LAS ANIMAS COUNTY...SOUTH CENTRAL PUEBLO COUNTY AND
EAST CENTRAL HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 2, 2:55 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             6 SSE WALSENBURG        37.54N 104.74W
06/02/2012  M0.75 INCH       HUERFANO           CO   TRAINED SPOTTER

&&

TMAGNUSO
Local storm report, Jun 2, 2:56 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
256 PM MDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HAIL             9 SW KIM                37.15N 103.47W
06/02/2012  M1.00 INCH       LAS ANIMAS         CO   TRAINED SPOTTER

&&

TMAGNUSO
Special weather statement, Jun 2, 3:06 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT SAT JUN 2 2012

COZ086-089-093-022130-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-
306 PM MDT SAT JUN 2 2012

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF AVONDALE...OR 26 MILES
SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  OLNEY SPRINGS.
  FOWLER.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jun 2, 3:14 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT SAT JUN 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     TSTM WND GST     2 S PETERSON AFB        38.80N 104.70W
06/02/2012  M55 MPH          EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSO

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:24 PM MDTSevere Thunderstorm WarningPUBLas Animas29 min
Jun 2, 2:32 PM MDTSevere Thunderstorm WarningPUBLas Animas27 min
Jun 2, 3:34 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero, Prowers41 min
Jun 2, 4:07 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers38 min
Jun 2, 4:14 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers27 min
Jun 2, 4:15 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas26 min
Jun 2, 4:39 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers66 min
Jun 2, 4:52 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers53 min
Jun 2, 5:09 PM MDTTornado WarningPUBKiowa39 min
Jun 2, 5:15 PM MDTSevere Thunderstorm WarningPUBProwers45 min
Jun 2, 5:27 PM MDTTornado WarningPUBKiowa34 min
Jun 2, 5:34 PM MDTTornado WarningPUBKiowa, Prowers13 min
Jun 2, 5:59 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.